How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. David Your Own Question
Dr. David
Dr. David, Board Certified Physician
Category: Medical
Satisfied Customers: 42805
Experience:  Experienced Physician trained in New York City. I'm ready to help.
41363181
Type Your Medical Question Here...
Dr. David is online now
A new question is answered every 9 seconds

A second PET Scan of heart and body scan (Last PET Scan was

Customer Question

A second PET Scan of heart and body scan (Last PET Scan was in Jan 2015, following a sudden Level 3 Heart Block and requiring a dual chamber Meditron Pacemaker) confirmed active sarcoidosis in heart, lungs and lymph nodes. This PET scan suggests that the spleen now has sarcoidosis granulomas and new lymph nodes in the neck and a mild reduction in Kidney Function. Inflammation has increased and now affecting the myocardium and septum. Lungs also increased inflammation and now spleen and nodes. I have an appointment with the cardiologist and the lung specialist in early July. Do I need to see a specialist that deals with the auto immune system or one that deals with skin (I see many changes in my skin throughout my body. I also have Vitilago and Hypothyroidism. I have eliminated many of the foods that supposedly contribute to inflammation such as grains, beef, pasta, etc. I eat well and walk and cycle regularly but encounter problems whenever there are elevations (hills, stairs, etc) so I am mindful of listening to my body, keeping my heart rate within the range of my pacemaker and slowing down when feeling fatigue or having difficulty with my breathing. I need to know what I can do to help my health situation. I am a "Healthy and fit 60 year old female, 5'3 and weighing 118 - 123 lbs.
Submitted: 6 months ago.
Category: Medical
Expert:  Dr. David replied 6 months ago.

This is Dr. David

with a diagnosis of sarcoidosis, I would see both a rheumatologist doctor who treats patients who have autoimmune disorders and also see a dermatologist as well about your skin and vitaligo and sarcoidosis.

you should see an endocrinologist about your hypothyroidism and make sure your TSH is in the proper range.

let me know if you have other questions.

if done for now, please leave positive rating of 3-5 stars so I can get credit for helping you today

we only get credit for helping clients after positive feedback

you can always reach me directly with "a question for Dr. David" in the medicine or oncology categories if you have other questions

here is my website if you need to reach me:

http://www.justanswer.com/medical/expert-dr-david/

Thanks for using JustAnswers.com

Customer: replied 6 months ago.
Thank you. I would have liked to receive more specific advice about dealing with the sarcoidosis and side effects of the steroid treatment. But thank you for your time.
Expert:  Dr. David replied 6 months ago.

sarcoidosis is a complicated autoimmune disorder where your body puts down too much scar tissue or granuloma in your skin and body

we don't know what causes it.

steroid therapy can help decrease how much scar tissue is caused by sarcoidosis, but steroids can also increase your appetite, cause poor sleep, decrease your immune system, cause opportunistic infections, upset your stomach as side effects.

Customer: replied 6 months ago.
I understand all of that. I am unsure how to prepare myself to cope with all of those side effects while dealing with my "new reality". I was a fit and healthy individual who is now facing a reduced quality of life and unable to work and exercise in the same fashion that I was before. I cannot accept to be charged for more than the $4;00 good faith deposit and want my name to be removed from all further offers and requests.
Expert:  Dr. David replied 6 months ago.

sure.